MAUDE Adverse Event Report: EBI, LLC. BIOMET SPINALPAK / ORTHOPAK; STIMULATOR, BONE GROWTH, NON-INVASIVE

EBI, LLC. BIOMET SPINALPAK / ORTHOPAK; STIMULATOR, BONE GROWTH, NON-INVASIVE
Model Number 1067724-2
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Burn(s) (1757); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that the 20" lead wire had exposed wires and burned her skin.The patient's skin was res.The pain was rated about an 8 out of 10 for a few days.The patient did not take pain medication and did not seek medical attention.She did use first aide cream on the burn.No additional information has been provided at this time.
 
Additional Manufacturer Narrative
A visual inspection of the customer returned product was performed.Included was a 20" lead wire part no.1067724-2, rev f, received in shipping mailer cushion envelope appearing to be in bad physical condition.One cable assembly was tested for electrical resistance/continuity.The 20" cable assembly failed the test.Therefore, it is confirmed that the connecting cable failed electrical resistance/continuity test/ verification.All test inspections were completed using mtr-12890270 with calibration due on (b)(6) 2025, along with tf1047 s/n (b)(6), which does not require calibrations.Test/ inspections were completed by the quality department on (b)(6) 2024.This complaint is based upon well-known failure mode, and thus a summary investigation is being completed per sop 114.0.3.At a minimum, the dhr will be reviewed, and electrical resistance/ continuity tests will be conducted.This summary investigation is limited to the following specification drawing/ part numbers: 1067724- () rev f.During the investigation, the failure mode identified after examination of the patient lead wire is jacket material deteriorating.The most likely root cause for this failure mode is a material failure.Review of the information provided by the customer and along with findings from the investigation, indicate there are no systemic issues with the product or lot.Therefore, the bill of materials (boms), material certifications, master labels, and product drawings were not requested or pulled during this investigation.The approved suppliers were contacted as part of the capa investigation, and the product was not pulled from stock for evaluation.Capa-000004-2023 was initiated to investigate the broken patient cable lead wires, and hhed-2024-00002 was initiated to evaluate and assess patient risk.Therefore, no further actions are required at this time.This is a well-established failure mode, which does not directly or indirectly cause harm or injury to the patient, but only results in a temporary suspension of treatment.The failure was not confirmed for the reported condition of "exposed wire burned skin".Review of complaint history identified (b)(4) total complaints from ((b)(6) 2023) to ((b)(6) 2024) for pn (1067724-2) and events related to (burn).Keyword search criteria: (complaint code: medical: burn) the search could not be specified further because the main complaint was burn.Review of the information provided by the customer and the findings from the investigation indicated that no physical and/or device functional condition could be found that could be considered a causal factor for the reported complaint of "burn".Therefore, no further actions are required at this time.(b)(6) medical will continue to monitor for trends.Device usage: this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description
It was reported that the 20" lead wire had exposed wires and burned her skin.The patient's skin was red.The pain was rated about an 8 out of 10 for a few days.The patient did not take pain medication and did not seek medical attention.She did use first aide cream on the burn.No additional information has been provided at this time.
 
Additional Manufacturer Narrative
Udi related data quality updates only - a supplemental report is being submitted to address the discrepancies between fda medwatch form 3500a and gudid.Corrections: d1: brand name, d2a: device common name, d4: model number, d4: expiration date, g4: pma/510(k)#, h4: device manufacture date, h5: labeled for single use, h6: evaluation codes.Additional information: b4: date of this report, g3: date received by manufacturer.Second/final attempt was made by phone.The exposed wire on the 20" lead wire burned the patient's skin.The pain was about an 8 out of 10 for a few days.The patient did not take pain medication and did not seek medical attention.This is considered a serious injury and this complaint is considered reportable.The failure was not confirmed for the reported condition of "exposed wire burned skin".Review of complaint history identified (0) total complaints from (march 14, 2023) to (march 14, 2024) for pn (1067724-2) and events related to (burn).Keyword search criteria: (complaint code: medical: burn) the search could not be specified further because the main complaint was burn.Review of the information provided by the customer and the findings from the investigation indicated that no physical and/or device functional condition could be found that could be considered a causal factor for the reported complaint of "burn".Therefore, no further actions are required at this time.
 
Event or Problem Description

Brand Name
BIOMET SPINALPAK / ORTHOPAK
Common Device Name
STIMULATOR, BONE GROWTH, NON-INVASIVE
Manufacturer (Section D)
EBI, LLC.
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer (Section G)
EBI, LLC
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer Contact
stephanie smith
1 gatehall dr
suite 303
parsippany, NJ 07054
9732999300
MDR Report Key19102055
Report Number0002242816-2024-00045
Device Sequence Number7427991
Product Code LOF
UDI-Device Identifier00812301020300
UDI-Public00812301020300
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P850022
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1067724-2
Device Catalogue Number1067724-2
Device Lot Number2218
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date08/22/2024
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale
Patient EthnicityNon Hispanic